Arizona, 2006

Hail in Arizona, July 27, 2006

July 27, 2006 · NWS FGZ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 27, 9:45 AM MST, 5 hours 15 minutes earlier.

Area forecast discussion, Jul 27, 9:45 AM MST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
945 AM MST THU JUL 27 2006

.SYNOPSIS...A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER
ARIZONA INTO THE WEEKEND...WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY.

&&

.DISCUSSION...ANOTHER ACTIVE THUNDERSTORM DAY APPEARS ON TAP ACROSS
THE NORTHLAND TODAY. A COMPLEX SITUATION IS DEVELOPING
HOWEVER...WITH VERY MOIST AND UNSTABLE SUBTROPICAL AIR IN PLACE OVER
MUCH OF THE FORECAST AREA BUT WITH DRYER AIR AND A STABILIZING
PRESENCE SEEN IN LOW MODEL CAPE VALUES ENTERING THE FOUR CORNERS.
WATER VAPOR IMAGERY SHOWS THIS DRY PUSH. WIND SHEAR THROUGH THE
BOUNDARY LAYER IS THE BEST WEVE SEEN OVER THE LAST SEVERAL
DAYS...AND WOULD AID THE FORMATION OF ORGANIZED CONVECTION THROUGH
THE DAY. ALL OF THIS LEADS TO A SCENARIO THAT WOULD TRIGGER ACTIVE
AND VIGOROUS THUNDERSTORM DEVELOPMENT ACROSS COCONINO...NORTHERN
GILA...AND YAVAPAI COUNTIES...WITH WEAKER AND MORE ISOLATED STORMS
NEAR THE FOUR CORNERS. MUCH OF THE FAVORED AREAS FOR DEVELOPMENT
TODAY ARE DEALING WITH SIGNIFICANT DEBRIS CLOUD FROM YESTERDAYS
STORMS...AND THIS MAY DELAY TS INITIATION UNTIL LATE MORNING OR
EARLY AFTERNOON.

HIGH PRESSURE HAS BEEN LOCATED TO OUR WEST FOR THE PAST FEW DAYS
RESULTING IN A NORTHERLY FLOW. THIS IS EXPECTED TO CHANGE BY THE
WEEKEND AS THE HIGH SHIFTS TO THE EAST AND ALLOWS A SOUTHERLY FLOW
TO DEVELOP ACROSS AZ. THIS SHOULD BRING IN COPIOUS AMOUNTS OF
MOISTURE TO THE MAJORITY OF THE STATE FOR THE WEEKEND. BY EARLY NEXT
WEEK...THE FLOW BECOMES MORE WESTERLY AND A DRYING TREND CAN BE
EXPECTED FOR A FEW DAYS. MAX/MIN TEMPS THROUGH MOST OF THE PERIOD
SHOULD REMAIN WITHIN A FEW DEGREES OF SEASONAL NORMS AND
NON-THUNDERSTORM WINDS WILL TYPICALLY BE LIGHT.

&&

.AVIATION...FOR THE 18Z PACKAGE...SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP AFTER 19Z OVER THE MOGOLLON RIM...WHITE MTNS AND
KAIBAB PLATEAU WITH ISOLATED STORMS IN THE LITTLE COLORADO RIVER
VALLEY. DRIER AIR MOVING INTO FAR NE ARIZONA WILL LIMIT STORM
DEVELOPMENT. THE STORMS WILL MOVE SOUTHWARD INTO NRN GILA AND
YAVAPAI COUNTY BY MID TO LATE AFTERNOON. SOME OF THE STORMS TODAY
WILL BE STRONG...WITH WIND GUSTS OVER 40KT...HEAVY RAIN AND HAIL.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 27, 10:00 AM MST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST THU JUL 27 2006

AZZ004>018-037>040-280700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST THU JUL 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

SUBSTANTIAL TROPICAL MOISTURE REMAINS IN PLACE ACROSS MUCH OF THE
STATE THIS MORNING. THUS...EXPECT ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE
EVENING. ADDITIONALLY...STRENGTHENING WINDS ALOFT WILL RESULT IN
STRONGER SHEAR ACROSS THE REGION. THE COMBINATION OF STEEP LAPSE
RATES...INCREASED SHEAR...AND TROPICAL MOISTURE WILL RESULT IN SOME
STORMS POSSIBLY BECOMING STRONG OR SEVERE...WITH HAIL OCCASIONALLY
IN EXCESS OF THREE QUARTERS OF AN INCH AND STRONG GUSTS EXCEEDING 45
MPH POSSIBLE. ALONG WITH THESE CONDITIONS...HEAVY RAIN CAN BE
EXPECTED RESULTING IN LOCALLY EXCESSIVE RUNOFF. THE BULK OF THE
ACTIVITY IS ANTICIPATED ACROSS SOUTHERN COCONINO...YAVAPAI...AND
NORTHERN GILA COUNTIES...INCLUDING THE MOGOLLON RIM AND WHITE
MOUNTAINS AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY AS
ARIZONA REMAINS UNDER A MOIST AND UNSTABLE AIRMASS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The Flagstaff radar (KFSX), 81 km away, was scanning. The volume nearest the first event began at 22:00 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Coconino

When
July 27, 3:00 PM MST
Where
Coconino County, Flagstaff
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.200, -111.650

One and a quarter inch diameter hail was reported seven miles southwest of Flagstaff.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527242.